Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Reason for white patches in the hairs

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
hi can any one tell me why i have white hair patches in my hair on my head its been afew years now but getting wore ?
Posted Fri, 25 May 2012 in Hair Loss
Answered by Dr. Raju A.T 3 hours later

Thanks for your query.

Patchy well demarcated greying of hair is called "Poliosis ".

Such patches can be seen on the scalp or any hair growing areas.Here the melanocytes (pigment producing cells) will be defective presenting the inability to produce any black pigment leading to localised greying of the hair.

Underlying causes like genetic, metabolic, infective , traumatic etc could present with Poliosis.A detailed examination is essential to get some clues in finding the underlying cause.

The cure involves treating the underlying condition.Hence do consult a Dermatologist and an XXXXXXX medicine specialist who's integrated approach can help you in getting rid of the patches.

Hope I have answered your query. Let me know if I can assist you further.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor